Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Understanding Your LabsUnderstanding Your Labs
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


cd4 and V/L
Oct 26, 2003

I found out I was HIV poz in May 2002, I have been on treatment for over one year now, but my cd4 count is still so low, 110, when i was told i had hiv my cd4 count was 30 my VL 210,000,when my vL up to 400, cd4 was 190, my doctor has to changed my drugs, now my vl is undetacteble, cd4 is 110,my drugs are, Delavirdine mesytlate, Stavudine-aslo kown as d4T, Indinavir, Ritonavir,Saqinavir mesylate. last few moth I always got sick, dirrhea, health seems get very bad, lost lots weight, from 72kg to 60kg, nearly like last year 55kg.do I need changed my doctor or drugs again? how important my cd4 ? Many thanks.

Response from Dr. Holodniy

The CD4 count is very important marker of how significant your immune system has been damaged by HIV and what risk you have for opportunistic infections. Given your count of 110, you are currently at such a risk. Although it sounds like you have had a good viral response to that regimen, this seems like an awful lot of pills to be taking on a daily basis and is probably the reason you are having GI symptoms and weight loss. You might want to ask your doctor about simplifying your med regimen, to reduce interactions and pill burden.



Previous
VL Question
Next
Viral load and CD4

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement